MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL
Model Number 27050XA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a turp biopsy procedure on (b)(6) 2024, there was a breakage of the ceramic.No negative impact in state of health reported, the doctor was able to remove the broken piece floating around and there was a surgal delay of approximately 25 minutes while attempting to remove the broken pieces.However, it was reported that it's hard to tell if the broken piece may have cut the patient on the way out.
 
Additional Manufacturer Narrative
It is unknow if the device will be returned to the manufacturing site for investigation.In the event the device returns and relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Correction has been made to sections d1, d2a, d2b and d4 updated the material number from r27050xb to 27050xa.The device in question was returned to the manufacturer on february 7, 2025.This information is reflected in section d9.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the fracture of the ceramic beak could have been caused by pulling out the inner shaft at an angle from the outer shaft.This misalignment puts pressure on the ceramic, which is thereby pressed against the outer shaft, which can lead to a fracture.Ceramic is a brittle material with a high degree of hardness, but it is prone to microcracks.Such cracks can expand under stress or after repeated use and ultimately lead to a fracture.The instructions for use (ifu) indicate that the ceramic beak must be checked for damage before each use.In addition, the manufacturing code indicated that the article was produced in 2018, which means that it is already 7 years old.It can therefore be assumed that the life cycle of the article has been reached or exceeded.During this period, microcracks could have formed due to use and ageing, which ultimately led to the breakage.Ceramics are particularly sensitive to sudden mechanical loads or punctual pressure.For this reason, it is essential to carefully check the material before each use, as also described in the instructions for use and reprocessing.In view of the improper handling observed and the advanced age of the article, it is assumed that user error led to the damage observed.This event is filed under internal complaint id (b)(4).

Brand Name
INNER SHEATH FOR 27050 SL
Common Device Name
INNER SHEATH FOR 27050 SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21092139
Report Number9610617-2024-00550
Device Sequence Number15619397
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by ManufacturerNot provided
05/08/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/12/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown